Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Wilmington, OH

April 27, 201112 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 27, 2011, 9:49 AM EDT for 12 counties in Ohio. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 9:49 AM EDT (13:49 UTC)
Expired
Apr 27, 2011, 10:30 AM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Clark County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH, Logan County, OH, Madison County, OH, Miami County, OH, Montgomery County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 53 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:52 AM EDTTSTM WND DMG2 Nne New Carlisle, OHNUMEROUS TREES AND POWER LINES DOWN NEAR SR 235 AND SIGLER RD.
Apr 27, 9:52 AM EDTTSTM WND DMG4 Ne Huber Heights, OHNUMEROUS TREES DOWN ON BELLEFONTAINE RD NEAR SR 235.
Apr 27, 9:52 AM EDTTSTM WND DMGNew Carlisle, OHAWNINGS AND DOOR RIPPED OFF BUILDING.
Apr 27, 9:52 AM EDTTSTM WND GST 50Sidney, OH
Apr 27, 9:53 AM EDTTORNADONew Carlisle, OHNWS STORM SURVEY CONFIRMS LOW-END EF0 TORNADO WHICH TOUCHED DOWN SOUTH OF NEW CARLISLE AND TERMINATED ON THE NORTHEAST SIDE OF THE CITY. DAMAGE INCLUDED UPROOTED TREES...MINOR ROOF DAMAGE...AND OTHER MINOR STRUCTURAL DAMAGE TO THE CITY POOL COMPLEX. THIS DAMAG
Apr 27, 10:10 AM EDTTSTM WND DMG3 Ne Millerstown, OHONE TREE DOWN ON THE 500 BLOCK OF IDLE ROAD.
Apr 27, 10:25 AM EDTTSTM WND DMGBellefontaine, OHPOWER POLE SNAPPED AND A TREE DOWN ON A HOUSE IN THE CITY OF BELLEFONTAINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 470 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
470 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS51 KILN 271349
SVRILN
OHC021-023-027-047-057-091-097-109-113-149-159-165-271430-
/O.NEW.KILN.SV.W.0089.110427T1349Z-110427T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
949 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  MADISON COUNTY IN CENTRAL OHIO...
  SOUTHWESTERN UNION COUNTY IN CENTRAL OHIO...
  NORTHERN CLINTON COUNTY IN SOUTHWEST OHIO...
  NORTHEASTERN WARREN COUNTY IN SOUTHWEST OHIO...
  CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  CLARK COUNTY IN WEST CENTRAL OHIO...
  GREENE COUNTY IN WEST CENTRAL OHIO...
  LOGAN COUNTY IN WEST CENTRAL OHIO...
  EASTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1030 AM EDT.

* AT 947 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM SIDNEY TO OLDTOWN TO CLARKSVILLE...
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ENON...
  WILBERFORCE...
  YELLOW SPRINGS...
  WILMINGTON...
  ST. PARIS...
  CEDARVILLE...
  JAMESTOWN...
  SPRINGFIELD...

IN ADDITION...OLDTOWN...OGDEN...OAKLAND...HOLIDAY VALLEY...STATE
ROUTE 41 AT STATE ROUTE 235...CHRISTIANSBURG...GREEN MEADOWS AND
PLATTSVILLE ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 38 AND 82...
I-71 BETWEEN MILE MARKERS 40 AND 87...
I-75 BETWEEN MILE MARKERS 80 AND 96...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3985 8324 3977 8325 3960 8331 3933 8402
      3975 8407 4033 8431 4048 8358
TIME...MOT...LOC 1349Z 264DEG 35KT 4025 8415 3976 8395
          3937 8391

$$
2 follow-up statements
492 
WWUS51 KILN 271400
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1000 AM EDT WED APR 27 2011

OHC113-165-271410-
/O.CAN.KILN.SV.W.0089.000000T0000Z-110427T1430Z/
MONTGOMERY OH-WARREN OH-
1000 AM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN AND
NORTHEASTERN MONTGOMERY COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3986 8324 3977 8325 3960 8331 3940 8392
      3975 8407 3984 8409 3984 8405 3988 8405
      3989 8410 4034 8422 4048 8358
TIME...MOT...LOC 1400Z 264DEG 35KT 4026 8401 3977 8381
          3938 8377

$$

OHC021-023-027-047-057-091-097-109-149-159-271430-
/O.CON.KILN.SV.W.0089.000000T0000Z-110427T1430Z/
CHAMPAIGN OH-CLARK OH-CLINTON OH-FAYETTE OH-GREENE OH-LOGAN OH-
MADISON OH-MIAMI OH-SHELBY OH-UNION OH-
1000 AM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR SOUTHWESTERN UNION...MADISON AND NORTHERN FAYETTE COUNTIES IN
CENTRAL OHIO...AND NORTHERN CLINTON COUNTY IN SOUTHWEST OHIO...AND
SOUTHEASTERN SHELBY...EASTERN MIAMI...LOGAN...GREENE...CLARK AND
CHAMPAIGN COUNTIES IN WEST CENTRAL OHIO...

AT 955 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PLATTSVILLE TO JOHN BRYAN STATE
PARK TO WILMINGTON...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...SPRINGFIELD...DE GRAFF...SOUTH CHARLESTON...URBANA...WEST
LIBERTY...JEFFERSONVILLE...BELLEFONTAINE...MECHANICSBURG...WEST
MANSFIELD...NORTH LEWISBURG AND LONDON.

IN ADDITION...ROSEWOOD...MILLERSTOWN...TERRE HAUTE...QUINCY...
MELVIN...BOWERSVILLE...TREMONT CITY AND PITCHIN ARE NEAR THE PATH OF
THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 42 AND 83...
I-71 BETWEEN MILE MARKERS 45 AND 87...
I-75 BETWEEN MILE MARKERS 89 AND 96...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A 
TORNADO IS SPOTTED...ACT QUICKLY TO MOVE TO A PLACE OF SAFETY INSIDE 
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3986 8324 3977 8325 3960 8331 3940 8392
      3975 8407 3984 8409 3984 8405 3988 8405
      3989 8410 4034 8422 4048 8358
TIME...MOT...LOC 1400Z 264DEG 35KT 4026 8401 3977 8381
          3938 8377

$$
677 
WWUS51 KILN 271421
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1021 AM EDT WED APR 27 2011

OHC027-109-149-271431-
/O.CAN.KILN.SV.W.0089.000000T0000Z-110427T1430Z/
CLINTON OH-MIAMI OH-SHELBY OH-
1021 AM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY...EASTERN
MIAMI AND NORTHERN CLINTON COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3986 8324 3977 8325 3960 8331 3955 8370
      3992 8392 4037 8400 4048 8358
TIME...MOT...LOC 1421Z 264DEG 35KT 4028 8374 3979 8355
          3940 8351

$$

OHC021-023-047-057-091-097-159-271430-
/O.CON.KILN.SV.W.0089.000000T0000Z-110427T1430Z/
CHAMPAIGN OH-CLARK OH-FAYETTE OH-GREENE OH-LOGAN OH-MADISON OH-
UNION OH-
1021 AM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR SOUTHWESTERN UNION...MADISON AND NORTHERN FAYETTE COUNTIES IN
CENTRAL OHIO...AND LOGAN...EASTERN GREENE...CLARK AND CHAMPAIGN
COUNTIES IN WEST CENTRAL OHIO...

AT 1017 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WEST LIBERTY TO SOUTH SOLON TO 14
MILES SOUTH OF MILLEDGEVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MECHANICSBURG...WEST MANSFIELD...NORTH LEWISBURG...LONDON...
JEFFERSON...CHOCTAW LAKE AND BLOOMINGBURG.

IN ADDITION...BOOKWALTER...CATAWBA...MUTUAL...KENNARD...BRIGHTON...
MIDWAY...CABLE AND MINGO ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 50 AND 83...
I-71 BETWEEN MILE MARKERS 59 AND 87...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3986 8324 3977 8325 3960 8331 3955 8370
      3992 8392 4037 8400 4048 8358
TIME...MOT...LOC 1421Z 264DEG 35KT 4028 8374 3979 8355
          3940 8351

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:19 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 27, 7:19 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
719 AM EDT WED APR 27 2011

.SYNOPSIS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS
THE OHIO VALLEY AS A STRONG SHORTWAVE TROUGH MOVES NORTHEASTWARD
ACROSS THE PLAINS. THE MAIN TROUGH WILL TRACK NORTHEAST LATER
TODAY AND WILL INTERACT WITH A WARM MOIST AIR MASS EAST OF THE
MISSISSIPPI. THIS WILL ENHANCE THUNDERSTORM ACTIVITY ACROSS OUR
AREA ONCE AGAIN TONIGHT WITH POSSIBLE SEVERE WEATHER. A COLD
FRONT WILL FOLLOW THURSDAY WITH BLUSTERY CONDITIONS. A WARMING
TREND WILL OCCUR WITH FAIR WEATHER FRIDAY AND SATURDAY. ANOTHER
COLD FRONT IS EXPECTED BY SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS IS MAKING ITS WAY
INTO THE WESTERN PORTIONS OF THE FORECAST AREA AT THIS HOUR. THIS
ACTIVITY WILL SLOWLY SPREAD EASTWARD INITIALLY...BEFORE OVERTAKING
THE REMAINDER OF THE FORECAST AREA AFTER SUNRISE AS AN EMBEDDED
SQUALL LINE APPROACHES FROM CENTRAL KENTUCKY. WIDESPREAD HEAVY
RAIN WITH ISOLATED SEVERE WEATHER ASSOCIATED WITH WINDS AND HAIL
ARE POSSIBLE THROUGH THE MORNING HOURS.

THIS COMPLEX WILL LIFT NORTHEASTWARD BY LATE MORNING LEAVING THE
FORECAST AREA IN A BREAK FROM HEAVY PRECIPITATION THROUGH THE
AFTERNOON...BEFORE ANOTHER ROUND OF CONVECTIVE WEATHER APPROACHES
LATER TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A SECOND WAVE WILL MOVE NORTHEASTWARD OUT OF THE PLAINS LATER
THIS AFTERNOON. WITH THIS FEATURE...A STRONG LOW LEVEL JET COMBINED
WITH AMPLE MOISTURE WILL AID THE DEVELOPMENT OF ANOTHER LARGE
CONVECTIVE COMPLEX OVER THE MISSISSIPPI VALLEY LATE THIS AFTERNOON.
THIS COMPLEX WILL MOVE NORTHEASTWARD TOWARD THE OHIO VALLEY
TONIGHT AND WILL BRING WITH IT STRONG TO SEVERE THUNDERSTORMS. THE
MAIN THREAT APPEARS TO BE FLASH FLOODING WITH SOME DAMAGING WINDS
AND LARGE HAIL POSSIBLE.

A COLD FRONT WILL SWEEP ACROSS THE OHIO VALLEY THURSDAY MORNING IN
THE WAKE OF THE THUNDERSTORM COMPLEX. THIS WILL BRING AN END TO
THE HEAVY RAIN AND SEVERE WEATHER THREAT ACROSS THE AREA. CAA
WILL USHER IN BELOW NORMAL TEMPERATURES WITH BREEZY CONDITIONS
THURSDAY...WITH WRAP AROUND SHOWERS FROM THE LOW PRESSURE SYSTEM
MAINLY ACROSS CENTRAL AND NORTHERN IN/OH THURSDAY IN TO THURSDAY
NIGHT. HIGH TEMPERATURES THURSDAY WILL ONLY BE SLIGHTLY HIGHER
THAN WEDNESDAY NIGHTS LOWS DUE TO THE CAA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WRAP AROUND SHOWER ACTIVITY WILL TAPER OFF THURSDAY NIGHT. HIGH
PRESSURE WILL WORK INTO THE FA FOR FRIDAY INTO SATURDAY. A FRONTAL
BOUNDARY WILL APPROACH THE AREA SATURDAY NIGHT AND REMAIN IN THE
VICINITY OF THE FA UNTIL LATE SUNDAY TO EARLY MONDAY MONDAY WHEN
A COLD FRONT PUSHES THROUGH THE AREA. HIGH PRESSURE WILL RETURN TO
THE AREA FOR MONDAY NIGHT INTO TUESDAY.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO PIVOT UP ACROSS
WESTERN PORTIONS OF FA. THIS IS ASSOCIATED WITH A SURFACE LOW
CURRENTLY OVER SOUTHWEST INDIANA. AS THIS LOW LIFTS UP INTO THE
LOWER GREAT LAKES THROUGH EARLY AFTERNOON...WE MAY END UP WITH A
BIT OF A LULL IN THE PCPN ACROSS OUR AREA. HOWEVER...A SECONDARY
LOW WILL LIFT QUICKLY NORTHEAST INTO THE MID OHIO VALLEY THROUGH
THIS EVENING. AHEAD OF THIS...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO SPREAD BACK INTO THE AREA LATE THIS AFTERNOON INTO
THIS EVENING. HAVE GENERALLY KEPT CIGS/VSBYS VFR THROUGH THIS
EVENING BUT MVFR TO POSSIBLY IFR CONDITIONS WILL BE POSSIBLE WITH
THE STRONGER STORMS. OTHER CONCERN TODAY WILL BE WINDS AS A STRONG
LOW LEVEL JET WILL BE OVERHEAD. SOME OF THESE WINDS WILL LIKELY
MIX DOWN TO THE SURFACE WITH SOUTHERLY WIND GUSTS IN THE 30 TO
POSSIBLY 40 KNOT RANGE POSSIBLE LATER THIS MORNING INTO THIS
AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Apr 27, 4:38 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
438 AM EDT WED APR 27 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
438 AM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT NIGHT. AHEAD OF THIS FRONT...STRONG TO SEVERE
THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ARE POSSIBLE...ESPECIALLY LATE THIS AFTERNOON AND EVENING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Apr 27, 7:15 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 AM EDT WED APR 27 2011

INZ050-058-059-066-074-075-KYZ091-OHZ034-042-060-070-077-271215-
UNION IN-OHIO IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-BOONE KY-
BUTLER OH-DARKE OH-HAMILTON OH-MERCER OH-PREBLE OH-
715 AM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PREBLE...
SOUTHWESTERN MERCER...WESTERN HAMILTON...WESTERN DARKE...WESTERN
BUTLER...BOONE...WAYNE...EASTERN FAYETTE...EASTERN DEARBORN...EASTERN
FRANKLIN...OHIO AND UNION COUNTIES THROUGH 815 AM EDT...

AT 714 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM INTERSTATE 70 AT EXIT 145 TO RISING SUN...MOVING NORTH
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...GREENDALE...
BRIGHT...HIDDEN VALLEY...FOUNTAIN CITY...RICHMOND...HARRISON...WEST
COLLEGE CORNER...CLEVES...NEW PARIS...OXFORD AND ROSS.

ALSO...BELLEVIEW...BILLINGSVILLE...WILLIAMSBURG...ECONOMY...MOUNT
CARMEL...SALEM...ROCKDALE AND WEST HARRISON ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4001 8514 4001 8482 4039 8481 4045 8476
      3928 8456 3890 8485 3890 8488 4000 8515
Special weather statement, Apr 27, 8:17 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 AM EDT WED APR 27 2011

INZ074-075-080-KYZ090>093-095-096-OHZ051-060>062-070-071-077-078-
271300-
SWITZERLAND IN-OHIO IN-DEARBORN IN-KENTON KY-PENDLETON KY-BOONE KY-
CAMPBELL KY-GALLATIN KY-GRANT KY-BUTLER OH-GREENE OH-HAMILTON OH-
MIAMI OH-MONTGOMERY OH-PREBLE OH-WARREN OH-CLERMONT OH-
817 AM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLERMONT...
WESTERN WARREN...SOUTHEASTERN PREBLE...MONTGOMERY...SOUTHWESTERN
MIAMI...HAMILTON...EXTREME NORTHWESTERN GREENE...BUTLER...
NORTHEASTERN GRANT...NORTHEASTERN GALLATIN...CAMPBELL...BOONE...
PENDLETON...KENTON...NORTHEASTERN DEARBORN...OHIO AND EASTERN
SWITZERLAND COUNTIES THROUGH 900 AM EDT...

AT 813 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MCGONIGLE TO PATRIOT...MOVING NORTHEAST AT 75 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRITTENDEN...CLEVES...
FALMOUTH...WALTON...CAMDEN...BUTLER...UNION...ROSS...OAKBROOK...
BURLINGTON...FLORENCE AND INDEPENDENCE.

ALSO...LAYHIGH...HUESTON WOODS STATE PARK...VERONA...GENE SNYDER
AIRPORT...GARDNERSVILLE...BIG BONE...SOMERVILLE AND BRACHT ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3855 8445 3866 8450 3878 8465 3881 8492
      3953 8479 3995 8439 3989 8411 3980 8408
      3862 8426
Local storm report, Apr 27, 8:59 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
859 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     TSTM WND GST     WILLIAMSTOWN            38.64N 84.56W
04/27/2011  E65 MPH          GRANT              KY   TRAINED SPOTTER

&&

KURZ
Special weather statement, Apr 27, 9:30 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
930 AM EDT WED APR 27 2011

OHZ026-035-043>045-051>054-061>063-071-072-271430-
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-CLINTON OH-FAYETTE OH-GREENE OH-
HARDIN OH-LOGAN OH-MADISON OH-MIAMI OH-MONTGOMERY OH-SHELBY OH-
UNION OH-WARREN OH-
930 AM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN...WESTERN
UNION...SHELBY...EASTERN MONTGOMERY...MIAMI...WESTERN MADISON...
LOGAN...HARDIN...GREENE...NORTHWESTERN FAYETTE...NORTHERN CLINTON...
CLARK...CHAMPAIGN AND CENTRAL AUGLAIZE COUNTIES THROUGH 1030 AM
EDT...

AT 926 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM KETTLERSVILLE TO GINGHAMSBURG TO MURDOCK...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OAKWOOD...TIPP CITY...
BOTKINS...MORROW...KETTERING...ANNA...SIDNEY...WAYNESVILLE...HUBER
HEIGHTS...BELLBROOK...WRIGHT-PATTERSON AFB AND BEAVERCREEK.

ALSO...SWANDERS...LYTLE...CENTERVILLE...GRAYSON...PHONETON...
RIVERSIDE...OREGONIA AND OVERLOOK-PAGE MANOR ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4071 8349 4071 8344 4070 8343 4020 8343
      3958 8349 3928 8423 3993 8432 4053 8433
      4065 8391 4065 8389 4066 8389 4078 8350

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:23 AM EDTSpecial Weather StatementILNDarke37 min
Apr 27, 3:38 AM EDTAreal Flood AdvisoryILNDarke, Preble3 hr
Apr 27, 4:04 AM EDTAreal Flood AdvisoryILNButler, Hamilton3 hr
Apr 27, 4:46 AM EDTAreal Flood AdvisoryILNAuglaize, Miami, Montgomery, Shelby3 hr
Apr 27, 7:15 AM EDTSpecial Weather StatementILNPreble60 min
Apr 27, 8:17 AM EDTSpecial Weather StatementILNButler, Hamilton, Montgomery, Warren43 min
Apr 27, 8:23 AM EDTAreal Flood AdvisoryILNClermont, Hamilton3 hr
Apr 27, 9:00 AM EDTSevere Thunderstorm WarningILNClermont, Hamilton45 min
Apr 27, 9:24 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland, Warren51 min
Apr 27, 9:30 AM EDTSpecial Weather StatementILNChampaign, Clark, Greene, Hardin, Logan, Miami and 3 more60 min
Apr 27, 9:52 AM EDTTornado WarningILNClark23 min
Apr 27, 10:10 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Pickaway, Ross50 min
Apr 27, 10:11 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont, Highland3 hr
Apr 27, 10:14 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Fayette, Greene, Logan, Madison and 1 more30 min
Apr 27, 10:28 AM EDTSpecial Weather StatementILNAdams, Pike, Ross62 min
Apr 27, 10:53 AM EDTSpecial Weather StatementILNDelaware, Franklin, Union52 min
Apr 27, 11:01 AM EDTSpecial Weather StatementILNFairfield, Pickaway, Ross29 min
Apr 27, 11:05 AM EDTSevere Thunderstorm WarningILNFranklin, Pickaway25 min
Apr 27, 11:12 AM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway, Ross48 min
Apr 27, 11:27 AM EDTRiver Flood AdvisoryILNHamilton10 hr
Apr 27, 11:29 AM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking31 min
Apr 27, 12:04 PM EDTSpecial Weather StatementILNLicking41 min
Apr 27, 7:15 PM EDTSpecial Weather StatementILNScioto60 min
Apr 27, 7:38 PM EDTAreal Flood AdvisoryILNAdams, Pike, Scioto6 hr
Apr 27, 7:53 PM EDTSpecial Weather StatementILNBrown52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.